Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 31, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 22, 2007, 1:41 AM CDT for Appanoose County, Davis County, Iowa. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2007, 1:41 AM CDT (06:41 UTC)
- Expired
- Mar 22, 2007, 2:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Appanoose County, IA, Davis County, IA
The radar
The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 1:55 AM CDT | HAIL 1 | Bloomfield, IA | ALONG WITH STRONG WIND AND BLINDING HORIZONAL RAIN. FROM DAVIS COUNTY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 10:24 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 220641 SVRDMX IAC007-051-220715- /O.NEW.KDMX.SV.W.0031.070322T0641Z-070322T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 141 AM CDT THU MAR 22 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DAVIS COUNTY IN SOUTHEAST IOWA... SOUTHEASTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 215 AM CDT * AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF CENTERVILLE...OR 13 MILES NORTHWEST OF LANCASTER...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLOOMFIELD BY 155 AM CDT... THE TOWNS OF MOULTON AND PULASKI ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. LAT...LON 4076 9281 4059 9280 4060 9220 4083 9219 $$ DONAVON
3 follow-up statements
000 WWUS53 KDMX 220653 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 153 AM CDT THU MAR 22 2007 IAC007-220703- /O.CAN.KDMX.SV.W.0031.000000T0000Z-070322T0715Z/ APPANOOSE IA- 153 AM CDT THU MAR 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR APPANOOSE COUNTY HAS BEEN CANCELLED... AT 149 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4077 9263 4061 9264 4060 9220 4083 9219 $$ IAC051-220715- /O.CON.KDMX.SV.W.0031.000000T0000Z-070322T0715Z/ DAVIS IA- 153 AM CDT THU MAR 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DAVIS COUNTY UNTIL 215 AM CDT... AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BLOOMFIELD...OR 10 MILES NORTH OF LANCASTER...MOVING EAST AT 55 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN DAVIS COUNTY...INCLUDING THE TOWN OF PULASKI. LAT...LON 4077 9263 4061 9264 4060 9220 4083 9219 $$ DONAVON
000 WWUS53 KDMX 220704 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 203 AM CDT THU MAR 22 2007 IAC051-220715- /O.CON.KDMX.SV.W.0031.000000T0000Z-070322T0715Z/ DAVIS IA- 203 AM CDT THU MAR 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DAVIS COUNTY UNTIL 215 AM CDT... AT 202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF BLOOMFIELD...OR 17 MILES WEST OF KEOSAUQUA... MOVING EAST AT 55 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN DAVIS COUNTY...INCLUDING THE TOWN OF PULASKI. AT 155 AM...THE DAVIS COUNTY SHERIFFS OFFICE REPORTED QUARTER SIZED HAIL AND GUSTY WINDS. THE STORM HAS BEGUN TO WEAKEN BUT STILL CAPABLE OF PENNY SIZED HAIL AND NEAR 60 MPH WINDS. LAT...LON 4077 9263 4061 9264 4060 9220 4083 9219 $$ DONAVON
000 WWUS53 KDMX 220708 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 209 AM CDT THU MAR 22 2007 IAC051-220719- /O.EXP.KDMX.SV.W.0031.000000T0000Z-070322T0715Z/ DAVIS IA- 209 AM CDT THU MAR 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAVIS COUNTY WILL EXPIRE AT 215 AM CDT... AT 206 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4077 9263 4061 9264 4060 9220 4083 9219 $$ DONAVON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:40 PM CDT, 10 hours 1 minute earlier.
Area forecast discussion, Mar 21, 3:40 PM CDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT WED MAR 21 2007 .DISCUSSION... FIRST ROUND OF CNVCTN HAS MOVED OUT OF THE AREA NOW AND WILL HAVE TO SEE WHEN THE CAP BREAKS. STRONGEST PART OF CAP IS OVR IA ATTM AND SHOULD KEEP A LID ON THINGS FOR THE NEXT FEW HOURS. LASTEST SWODY1 LOOKS GOOD WITH INCEPTION TWD 00Z IN THE SERN NEBRASKA AREA WHERE LIS ARE NEAR -7 NOW AND SBCAPE AROUND 2000 AT PRESENT. INIT SEVERE MAY START OUT ALL MODES, BUT QUICKLY TRANSITION INTO A LINEAR SYS WITH HAIL AND WND. TSRA EXITING THE CWA THU MRNG WITH A REL QUITE PERIOD THU AFTN THRU FRI. SRN COUNTIES MAY BE BRUSHED FROM TIME TO TIME AS FRONT HANGS. AN ACTIVE WKND ON TAP WITH NEG TILT TROF LIFTING ACROS THE REGION. SEVERE POTENTIAL IS THERE, BUT RAFL POTENTIAL IS HIGHER THAN THE PRESENT SYS AND WILL NEED TO BE MONITORED. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 21, 4:11 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT WED MAR 21 2007 IAZ004-005-024-035-039-049-222115- EMMET-KOSSUTH-HUMBOLDT-WEBSTER-BLACK HAWK-MARSHALL- 411 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SMALL PORTIONS OF NORTHERN IOWA. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY THIS EVENING...WITH QUARTER SIZED HAIL AND 60 MPH WINDS. MINOR RIVER FLOODING...PRIMARILY PRODUCED BY SNOW MELT...WILL CONTINUE ALONG SECTIONS OF THE DES MOINES...IOWA...AND CEDAR RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH MANY RIVERS WILL CONTINUE TO SEE GRADUAL FALLS THIS WEEK...A FEW LOCATIONS MAY STILL REMAIN ABOVE FLOOD STAGE. FOR DETAILS REGARDING PARTICULAR SITES OR WARNINGS AND ADVISORIES...PLEASE VISIT THE RIVERS AND HYDROLOGY SECTION OF OUR WEB PAGE AT WEATHER.GOV/DESMOINES. ADDITIONAL THUNDERSTORMS ARE EXPECTED BY LATE SATURDAY AND SUNDAY THEN AGAIN LATE TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS WEEKEND WITH A CHANCE OF SEVERE STORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING BETWEEN 6 PM AND MIDNIGHT THEN AGAIN ON SUNDAY. IAZ006-007-015>017-023-025>028-033-034-036>038-044>048-050- 057>062-070>075-081>086-092>097-222115- WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT- FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-HAMILTON-HARDIN-GRUNDY- CRAWFORD-CARROLL-GREENE-BOONE-STORY-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 411 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. SOME SEVERE WEATHER IS POSSIBLE WITH QUARTER SIZED HAIL AND 65 MPH WINDS THE PRIMARY THREATS. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...BUT NOT LIKELY...WEST OF INTERSTATE 35 EARLY THIS EVENING. THE HOURS OF CONCERN ARE 6 PM TO AROUND 3 AM...WITH STORM INITIATION MOST LIKELY FROM WEST CENTRAL TO NORTHWEST IOWA...FOLLOWED BY A SOUTHEAST PROGRESSION INTO THE EARLY MORNING HOURS. ISOLATED HEAVY RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE...BUT MOST AREAS WILL BE IN THE ONE QUARTER TO ONE HALF INCH RANGE...AND NO SIGNIFICANT RISES ON LOCAL STREAMS ARE EXPECTED WITH THIS PRECIPITATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY THEN AGAIN TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS WEEKEND WITH A CHANCE OF SEVERE STORMS ON SUNDAY. NUMEROUS ROUNDS OF THUNDERSTORMS DURING THE PERIOD MAY AFFECT LOCAL STREAMS THAT ARE ALREADY RUNNING NEAR BANK FULL DUE TO RECENT SNOW MELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT BETWEEN 6 PM AND 3 AM THEN AGAIN ON SUNDAY. DONAVON/KINNEY
In the hours before
Local storm report, Mar 21, 10:15 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL GRAVITY 40.76N 94.74W
03/21/2007 E1.00 INCH TAYLOR IA TRAINED SPOTTER
&&
SMALLLocal storm report, Mar 21, 10:20 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1020 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL GRAVITY 40.76N 94.74W
03/21/2007 M1.00 INCH TAYLOR IA TRAINED SPOTTER
&&
RKLocal storm report, Mar 21, 10:48 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM TSTM WND GST BEDFORD 40.67N 94.72W
03/21/2007 M58 MPH TAYLOR IA MESONET
IDOT RWIS SITE
&&
SMALLLocal storm report, Mar 21, 11:43 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1143 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM TSTM WND GST 5 NW LAMONI 40.67N 94.00W
03/21/2007 E60 MPH DECATUR IA AMATEUR RADIO
HALF INCH DIAMETER HAIL AND 50-60 MPH WINDS.
&&
SMALLLocal storm report, Mar 21, 11:46 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1146 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL KELLERTON 40.71N 94.05W
03/21/2007 M1.00 INCH RINGGOLD IA LAW ENFORCEMENT
REPORTED BY FIRE DEPARTMENT AT KELLERTON.
&&
RKLocal storm report, Mar 22, 12:43 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 AM CDT THU MAR 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL 4 SE EARLHAM 41.45N 94.07W
03/22/2007 E1.00 INCH MADISON IA TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:04 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 56 min |
| Mar 21, 7:21 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 39 min |
| Mar 21, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Winnebago | 47 min |
| Mar 21, 7:55 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 35 min |
| Mar 21, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 63 min |
| Mar 21, 8:03 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 44 min |
| Mar 21, 8:04 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 41 min |
| Mar 21, 8:51 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 39 min |
| Mar 21, 9:28 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 26 min |
| Mar 21, 9:37 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 18 min |
| Mar 21, 9:44 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 46 min |
| Mar 21, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 44 min |
| Mar 21, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 43 min |
| Mar 21, 11:33 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 42 min |
| Mar 22, 12:37 AM CDT | Severe Thunderstorm Warning | DMX | Wayne | 38 min |
| Mar 22, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 40 min |
| Mar 22, 1:33 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 24 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.